Advertisement

Bounded \(H^\infty \)-calculus for a class of nonlocal operators: the bidomain operator in the \(L_q\)-setting

  • Matthias HieberEmail author
  • Jan Prüss
Article
  • 10 Downloads

Abstract

The bidomain operator \({{\mathbb {A}}}\), a nonlocal operator, is studied in a bounded domain \(\Omega \subset {{\mathbb {R}}}^d\) with boundary \(\partial \Omega \) of class \(C^{2-}\) within the \(L_q\)-setting for \(1<q<\infty \). Assuming a fairly general framework, it is shown that this operator is sectorial, invertible on functions with mean zero, and admits a bounded \({H}^\infty \)-calculus with \({H}^\infty \)-angle 0. In particular, it has the property of maximal \(L_p-L_q\)-regularity and the fractional power domains \({{\mathcal {D}}}({{\mathbb {A}}}^\alpha )\) are identified. Furthermore, it is shown that \(-{{\mathbb {A}}}\) generates a strongly continuous, compact, analytic and exponentially stable semigroup on \(L_{q,0}(\Omega )\) with q-independent, purely countable point spectrum \(\sigma ({{\mathbb {A}}})\).

Mathematics Subject Classification

35K50 42B20 92C35 

Notes

References

  1. 1.
    Ambrosio, L., Colli-Franzone, P., Savaré, G.: On the asymptotic behaviour of anisotropic energies arising in the cardiac bidomain model. Interfaces Free Bound 2, 213–266 (2000)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bourgault, Y., Coudière, Y., Pierre, C.: Existence and uniqueness of the solution for the bidomain model used in cardiac electrophysiology. Nonlinear Anal. Real World Appl. 10, 458–482 (2009)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Colli-Franzone, P., Guerri, L., Tentoni, S.: Mathematical modeling of the excitation process in myocardium tissues: Influence of fiber rotation on wavefront progagation and potential field. Math. Biosci. 110, 155–235 (1990)CrossRefGoogle Scholar
  4. 4.
    Colli-Franzone, P., Pavarino, L., Scacchi, S.: Mathematical Cardiac Electrophysiology. Springer, New York (2014)CrossRefGoogle Scholar
  5. 5.
    Colli-Franzone, P., Savaré, G.: Degenerate evolution systems modeling the cardiac electric field at micro- and macroscopic level. In: Evolution equations, Semigroups and Functional Analysis. Program Nonlinear Differential Equations Application, vol. 50, Birkhäuser, Basel, pp. 49–78, (2000)Google Scholar
  6. 6.
    Denk, R., Dore, G., Hieber, M., Prüss, J., Venni, A.: New thoughts on old results of R.T. Seeley. Math. Ann. 328, 545–583 (2004)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Denk, R., Hieber, M., Prüss, J.: \({\cal{R}}\)-boundedness, Fourier multipliers and problems of elliptic and parabolic type. Memoirs of the American Mathematical Society 166, (2003)Google Scholar
  8. 8.
    Denk, R., Hieber, M., Prüss, J.: Optimal \(L^p\)-\(L^q\)-estimates for parabolic boundary value problems with inhomogeneous data. Math. Z. 257, 193–224 (2007)Google Scholar
  9. 9.
    Dore, G., Venni, A.: On the closedness of the sum of two closed operators. Math. Z. 196, 189–201 (1987)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Duong, X.T., Robinson, D.: Semigroup kernels, Poisson bounds, and holomorphis functional calculus. J. Funct. Anal. 142, 89–125 (1996)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Giga, Y., Kajiwara, N.: On a resolvent estimate for bidomain operators and its applications. J. Math. Anal. Appl. 459, 528–555 (2018)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Hieber, M., Prüss, J.: Heat kernels and maximal \(L^p-L^q\)-estimates for parabolic evolution equations. Comm. Partial Diff. Equations 22, 1647–1669 (1997)Google Scholar
  13. 13.
    Hieber, M., Prüss, J.: On the bidomain problem with FitzHugh-Nagumo transport. Arch. Math. 111, 313–327 (2018)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Hieber, M., Saal, J.: The Stokes equation in the \(L^q\)-setting: wellposedness and regularity properties. Handbook of Mathematical Analysis in Mechanics of Viscous Fluids, 117-206, Springer, Cham, (2018)Google Scholar
  15. 15.
    Hytönen, T., van Neerven, J., Veraar, M., Weis, L.: Analysis in Banach Sapces, vol. II. Springer, New York (2017)CrossRefGoogle Scholar
  16. 16.
    Kalton, N., Weis, L.: The \(H^\infty \)-calculus and sums of closed operators. Math. Ann. 321, 319–345 (2001)Google Scholar
  17. 17.
    Kato, T.: Perturbation Theory for Linear Operators. Springer, second edition, Grundlehren der Mathematischen Wissenschaften, Vol. 132 (1976)Google Scholar
  18. 18.
    Keener, J., Sneyd, J.: Mathematical Physiology. Interdisciplinary Applied Mathematics. Springer, New York (1998)zbMATHGoogle Scholar
  19. 19.
    Kunstmann, P., Weis, L.: Maximal \(L^p\)-regularity for parabolic equations, Fourier multiplier theorems and \(H^\infty \)-functional calculus. In: Springer LNM 1855 (M. Ianelli, R. Nagel, S. Piazzera, eds.), pp. 65–311 (2004)Google Scholar
  20. 20.
    Kunstmann, P., Weis, L.: New criteria for the \(H^\infty \)-calculus and the Stokes operator on bounded Lipschitz domains. J. Evol. Equ. 17, 387–409 (2017)Google Scholar
  21. 21.
    Mori, Y., Matano, H.: Stability of front solutions of the bidomain equation. Comm. Pure Appl. Math. 69, 2364–2426 (2016)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Pennacchio, M., Savaré, G., Colli-Franzone, P.: Multiscale modeling for the bioelectric activity of the heart. SIAM J. Math. Anal. 37, 1333–1370 (2005)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Prüss, J.: Maximal regularity for evolution equations in \(L_p\)-spaces. Conf. Semin. Mat. Univ. Bari 285, 1–39 (2003)Google Scholar
  24. 24.
    Prüss, J., Simonett, G.: Maximal regularity for evolution equations in weighted \(L_p\)-spaces. Arch. Math. 82, 415–431 (2004)Google Scholar
  25. 25.
    Prüss, J., Simonett, G.: Moving Interfaces and Quasilinear Parabolic Evolution Equations, Monographs in Mathematics 105, Birkhäuser, (2016)Google Scholar
  26. 26.
    Veneroni, M.: Reaction-diffusion systems for the macroscopic bidomain model of the cardiac electric field. Nonlinear Anal. Real World Appl 10, 849–868 (2009)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Fachbereich MathematikTechnische Universität DarmstadtDarmstadtGermany
  2. 2.Institut für MathematikMartin-Luther-Universität Halle-WittenbergHalleGermany

Personalised recommendations